In this paper we are concerned with the existence and localization of multiple positive solutions of a boundary value problem on the half-line associated to second-order differential equations. We use a variational approach based on critical point theory in conical shells and a Harnack type inequality. The specific compactness involved by the problems on infinite intervals is guaranteed by a growth condition on the nonlinear term which is tempered towards infinity.
Faculty of Mathematics, USTHB, El-Alia Bab-ezzouar, Algiers, Algeria
Laboratory of Fixed Point Theory and Applications, Ecole Normale Superieure, Kouba, Algiers, Algeria
Department of Mathematics, Babes-Bolyai University, Cluj-Napoca, Romania
Critical point; Mountain-pass lemma; Compression; Positive solution; Harnack inequality
H. Boulaiki, T. Moussaoui, R. Precup, Multiple positive solutions for a second-order boundary value problem on the half-line, J. Nonlinear Funct. Anal. 2017 (2017), Art. ID 17, 1-25, http://dx.doi.org/10.23952/jnfa.2017.17
Journal Nonlinear Functional Analysis
Mathematical Research Press
google scholar link
 H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, Springer, 2010.
 R.P. Agarwal, D. O’Regan, Infinite Interval Problems for Differential, Difference and Integtral Equations, Kluwer, Dordrecht (2001).
 S. Djebali, T. Moussaoui, A class of second order BVPs on infinite intervals, Electron. J. Qual. Theory Differ. Equ. 4 (2006), 1-19.
 M. Frigon, D. O’Regan, Fixed points of cone-compressing and cone-extending operators in Frechet spaces, Bull. London Math. Soc. 35 (2003), 672-680.
 M. Zima, On positive solutions of boundary value problems on the half-line, J. Math. Anal. Appl. 259 (2001), 127-136.
 A. Cabada, R. Precup, L. Saavedra, S. Tersian, Multiple positive solutions to a fourth order boundary value problem, Electron. J. Qual. Theory Differ. Equ. 254 (2016), 1-18.
 R. Precup, P. Pucci, C. Varga, A three critical points result in a bounded domain of a Banach space and applications, Differential Integral Equations, to appear.
 H. Chen, Z. He, J. Li, Multiplicity of solutions for impulsive differential equation on the half-line via variational methods, Boundary Value Prob. 2016 (2016), Article ID 14.
 J. M. Gomes, L. Sanchez, A variational approach to some boundary value problems in the half-line, Z. Angew. Math. Phys. 56 (2005), 192-209.
 C. Corduneanu, Integral Equations and Stability of Feedback Systems, Academic Press, New York, 1973.
 R. Precup, Critical point theorems in cones and multiple positive solutions of elliptic problems, Nonlinear Anal. 75 (2012), 834-851.
 M. Schechter, A bounded mountain pass lemma without the (PS) condition and applications, Trans. Amer. Math. Soc. 331 (1992), 681-703.
 M. Schechter, Linking Methods in Critical Point Theory, Birkhauser, Basel, 1999.
 R. Bunoiu, R. Precup, C. Varga, Multiple positive standing wave solutions for Schrodinger equations with ¨ oscillating state-dependent potentials, Commun. Pure Appl. Anal. to appear.